MAUDE Adverse Event Report: BIOMET MICROFIXATION "2.4MM" SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW; SCREW, FIXATION, BONE

BIOMET MICROFIXATION "2.4MM" SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: biomet microfixation custom made tmj catalog #: tmjpm-1944, lot #: 812610; biomet microfixation screw catalog #: 91-2714, lot #: unknown; biomet microfixation screw catalog #: 91-2716, lot #: unknown.The user facility is foreign; therefore a facility medwatch report will not be available.Foreign report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00171, 0001032347-2019-00221 & 0001032347-2019-00222.
 
Event or Problem Description
It was reported a request for a custom implant was received, indicating that a revision will occur.The revision is planned because the mandible component has become dislocated from the fossa component.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Based on the vendor complaint report, it was determined that the orthognathic movements did not match the vsp, the complaint is confirmed.They proposed this was due to the lefort osteotomy of the maxilla on the postop scan differing from the planned one.No x-rays, scans, photographs, or physician reports were provided.The product was not returned and no functional tests or inspections could be performed.The design vendor reviewed the digital design of the left fossa and mandible implants and marking guides and determined that they fit correctly to the patient's anatomy, the screw hole locations were correct, and the products were therefore conforming to design specifications (470-500).Device history record (dhr) review was unable to be performed as the lot number of the screws involved in the event is unknown.The most likely underlying cause of the complaint cannot be determined.However, it is possible that this may have been due to lefort marking guides not having been requested/provided.Intermediate and final splints were provided, and a digital review by the vendor found them to be conforming to wi 470-906.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
"2.4MM" SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8516063
Report Number0001032347-2019-00223
Device Sequence Number2798126
Product Code HWC
UDI-Device Identifier00841036088873
UDI-Public00841036088873
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-2718
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;